Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 18, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 10, 2019, 3:29 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Dec 10, 2019, 10:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2019, 3:29 AM CST (09:29 UTC)
- In effect from
- Dec 10, 2019, 10:00 AM CST
- Expired
- Dec 10, 2019, 9:46 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048 WWUS74 KBRO 100929 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 329 AM CST Tue Dec 10 2019 TXZ256-257-351-110300- /O.NEW.KBRO.WI.Y.0018.191210T1600Z-191211T0900Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 329 AM CST Tue Dec 10 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 AM CST WEDNESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...From 10 AM this morning to 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will develop behind a cold front later this morning. Breezy conditions are expected to last into the overnight hours. Winds may be strong enough to displace trash cans, lawn furniture, and holiday decorations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ251-254-255-110300- /O.NEW.KBRO.WI.Y.0018.191210T1600Z-191211T0300Z/ Inland Kenedy-Inland Willacy-Inland Cameron- Including the cities of Sarita, Raymondville, Brownsville, and Harlingen 329 AM CST Tue Dec 10 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...North winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Inland Kenedy, Inland Willacy and Inland Cameron Counties. * WHEN...From 10 AM this morning to 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will develop behind a cold front later this morning. Breezy conditions are expected to last into the overnight hours. Winds may be strong enough to displace trash cans, lawn furniture, and holiday decorations. Additionally, high profile vehicles will be vulnerable to cross winds along the Interstate 2 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LF
4 follow-up statements
868 WWUS74 KBRO 102104 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 304 PM CST Tue Dec 10 2019 TXZ256-257-351-110515- /O.EXT.KBRO.WI.Y.0018.000000T0000Z-191211T0600Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 304 PM CST Tue Dec 10 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ251-254-255-110300- /O.CON.KBRO.WI.Y.0018.000000T0000Z-191211T0300Z/ Inland Kenedy-Inland Willacy-Inland Cameron- Including the cities of Sarita, Raymondville, Brownsville, and Harlingen 304 PM CST Tue Dec 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Inland Kenedy, Inland Willacy and Inland Cameron Counties. * WHEN...From 10 AM this morning to 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Castillo
058 WWUS74 KBRO 102110 CCA NPWBRO URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Brownsville TX 310 PM CST Tue Dec 10 2019 TXZ256-257-351-110515- /O.EXT.KBRO.WI.Y.0018.000000T0000Z-191211T0600Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 310 PM CST Tue Dec 10 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ251-254-255-110300- /O.COR.KBRO.WI.Y.0018.000000T0000Z-191211T0300Z/ Inland Kenedy-Inland Willacy-Inland Cameron- Including the cities of Sarita, Raymondville, Brownsville, and Harlingen 310 PM CST Tue Dec 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Inland Kenedy, Inland Willacy and Inland Cameron Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Castillo
843 WWUS74 KBRO 102308 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 508 PM CST Tue Dec 10 2019 TXZ251-254-255-110015- /O.CAN.KBRO.WI.Y.0018.000000T0000Z-191211T0300Z/ Inland Kenedy-Inland Willacy-Inland Cameron- Including the cities of Sarita, Raymondville, Brownsville, and Harlingen 508 PM CST Tue Dec 10 2019 ...WIND ADVISORY IS CANCELLED... The North winds have decreased below Wind Advisory levels this evening. However, breezy North winds are expected to persist this evening in the 15 to 25 mph range. $$ TXZ256-257-351-110600- /O.CON.KBRO.WI.Y.0018.000000T0000Z-191211T0600Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 508 PM CST Tue Dec 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 25 to 35 mph with gusts up to 40 mph possible. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
617 WWUS74 KBRO 110346 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 946 PM CST Tue Dec 10 2019 TXZ256-257-351-110500- /O.CAN.KBRO.WI.Y.0018.000000T0000Z-191211T0600Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 946 PM CST Tue Dec 10 2019 ...WIND ADVISORY IS CANCELLED... The North winds have decreased below Wind Advisory levels near the lower Texas coastline. However, breezy and gusty north winds are expected to persist in the 15 to 25 mph range tonight across Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 9, 11:22 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Dec 9, 11:22 PM CST, 4 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1122 PM CST Mon Dec 9 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...The cold front that is pushing through central TX
tonight will continue moving south and will eventually reach the
RGV tomorrow morning increasing the pcpn chcs and resulting in a
significant wind shift for the local airports. Strong northerly
surface winds will prevail in the wake of the fropa with IFR
ceilings expected for much of the afternoon due to strong CAA.
Expect the ceilings to improve pretty quickly late in the forecast
period as drier air moves into the region with MVFR/VFR ceilings
expected to return by the end of this current TAF period.
&&
.PREV DISCUSSION... /issued 608 PM CST Mon Dec 9 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Windy conditions should diminish late tonight with the
approach of a strong cold front on Tuesday. VFR conditions should
continue this evening with MVFR ceilings ahead of the front after
midnight. With the frontal passage, north winds will quickly
strengthen with gusts possibly reaching 40 mph at times along the
coastal counties.
PREV DISCUSSION... /issued 240 PM CST Mon Dec 9 2019/
SHORT TERM (Tonight through Tuesday Night): The main event in this
portion of the forecast continues to be the Tuesday morning passage
of a cold front. Isolated to scattered showers will accompany the
initial frontal passage, with isolated to scattered patches of light
rain afterwards. The best chance for rainfall will occur closer to
the proximity of the coast. Also, model guidance suggests that wind
speeds in the wake of the front will be just under Wind Advisory
criteria. The last occurrence of well above normal temperatures will
occur tonight, with below normal temperatures likely in the wake of
the front Tuesday and Tuesday night. In fact, temperatures during
the daylight hours of Tuesday will likely gradually fall throughout
the course of the day, with the high temperature for the day progged
to be just before the passage of the cold front at all locations.
LONG TERM (Wednesday through Monday): Mid level trough axis
behind the surface front works toward the lower Texas coast on
Wednesday, keeping any rain chances near the coast or just
offshore. Another trough of low pressure develops across West
Texas and swings east Thursday night into Friday with a weak
frontal boundary, potentially bringing in another chance of rain,
again mainly near the coast and offshore. High pressure and much
drier air works into the region Friday afternoon through the
weekend and into Monday, setting up a beautiful weekend. Southerly
winds return late Friday and gradually increase through the
weekend, with breezy winds by Sunday afternoon. A cold front works
south through CWA Monday afternoon.
Temperatures remain stifled early into the long term, with highs
reaching only the low 60s on Wednesday and mid to upper 60s on
Thursday. Thursday morning temperatures may dip into the upper 30s
across portions of the northern ranchlands, especially if skies
clear at any point. Friday morning lows remain generally in the
mid to upper 40s, rebounding to near 70 by Friday afternoon. Near
normal lows Friday night and southerly winds bump Saturday and
Sunday highs into the 70s and low 80s. Before the frontal passage
on Monday, temperatures peak near to slightly above normal into
the mid to upper 70s.
As expected through the past couple of days, the ECMWF has shifted
closer to the GFS solution with a shortwave across north and east
Texas rather than a shortwave across the CWA this weekend. For
MARINE (Tonight through Tuesday Night): Buoy 42020 reported South
winds around 18 knots gusting to around 21 knots with seas slightly
under 4.5 feet with a period of 6 seconds at 1250 CST/1850 UTC.
Slightly adverse marine conditions, featuring Small Craft Exercise
Caution, are expected tonight in advance of the Tuesday passage of a
cold front. The cold front will bring hazardous winds and seas in
its wake, and a Gale Watch remains in effect for the entire Lower
Texas Coast for Tuesday afternoon through early Tuesday night. The
Gale Watch is likely to be upgraded to a Gale Warning sometime
within the next 12 to 18 hours. Small Craft Advisory winds and seas
are anticipated for late Tuesday night once the Gale Warning
expires.
Wednesday through Monday: Lighter northerly winds are expected
Wednesday, turning onshore Wednesday night into Thursday,
allowing hazardous seas to subside Wednesday afternoon through
Thursday. A weak frontal boundary and northerly wind shift
arrives Thursday night into Friday. As low pressure deepens across
North Texas and moves into the Southeast, southerly onshore winds
return Friday night and gradually increase through the weekend. A
cold front on Monday brings moderate northerly winds. Seas begin
to build Saturday night, becoming potentially hazardous Sunday
night through Monday.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning from noon Tuesday to 3 AM CST Wednesday for GMZ130-
132-135-150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation...60
Long Term/Graphicast/Upper Air...65Hazardous weather outlook, Dec 9, 8:05 PM CST, 7 hours 24 minutes before
Hazardous Weather Outlook...Updated National Weather Service Brownsville TX 805 PM CST Mon Dec 9 2019 TXZ248>257-351-353-102115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 805 PM CST Mon Dec 9 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Rest of Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Wind Advisory is likely for the coastal counties as strong winds develop behind a cold front on Tuesday. There will be an elevated risk of rip currents along area beaches Tuesday through Thursday. Minor coastal flooding may be possible across the more vulnerable areas in the southern bays during high tide on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-102115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 805 PM CST Mon Dec 9 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Rest of Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Gale Warning is in effect for the lower Texas Bay and Gulf Waters starting Noon Tuesday and continuing through 3 AM Wednesday. Gale conditions are expected across the Lower Texas Coastal Waters Tuesday afternoon and Tuesday night following the passage of a strong cold front. Small Craft Advisories are expected early Wednesday before some improvement later in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 7:04 PM CST | Gale Warning | BRO | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.